Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 4, 2008, 7:00 AM MST. It took effect at Feb 4, 2008, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 7:00 AM MST (14:00 UTC)
- In effect from
- Feb 4, 2008, 11:00 AM MST
- Expired
- Feb 4, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 041400 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 AM MST MON FEB 4 2008 ...RED FLAG WARNING LATE THIS MORNING THROUGH THE AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... NMZ108-050000- /O.NEW.KABQ.FW.W.0006.080204T1800Z-080205T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 700 AM MST MON FEB 4 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE THIS MORNING ACROSS THE EAST CENTRAL PLAINS. MEANWHILE... HUMIDITIES WILL FALL INTO THE TEENS...NEAR OR JUST BELOW 15 PERCENT AT TIMES. THE AREA MOST IMPACTED WILL BE CURRY AND ROOSEVELT COUNTIES WHERE HUMIDITIES WILL BE THE LOWEST. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 4, 3:03 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 4, 3:03 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 AM MST MON FEB 4 2008 .DISCUSSION... 09Z SFC ANALYSIS SHOWS 995MB LOW PRES CENTER OVER SE CO WITH A TROUGH EXTENDING SW ACROSS E NM. WATER VAPOR LOOP SHOWS CORE OF UPPER LEVEL TROUGH OVER THE GREAT BASIN DIGGING SOUTH TOWARD WESTERN AZ AS 120-140 KNOT JET ALONG CALIFORNIA WEST COAST DIVES SOUTHWARD. BREEZY TO WINDY CONDITIONS CONTINUE OVER MUCH OF THE REGION ALONG WITH SNOW ACROSS MUCH OF THE NORTH AND WEST. FORECAST LOOKS GOOD THROUGH MONDAY NIGHT WHILE UPPER TROUGH CONTINUES SLIDING EAST INTO NM. 06Z NAM12 AND 00Z GFS40 SHOW BEST DYNAMICS WILL MOVE ACROSS THE WESTERN HALF OF THE STATE FROM NOW THROUGH 03Z TUES. EXTENDED WARNINGS ACROSS THE WESTERN AND SW MTNS THRU 06Z TUES AND ACROSS THE NORTHERN MTNS THRU 12Z TUES. EXPANDED THE SNOW ADVISORY FROM UPPER RIO GRANDE VALLEY INTO THE SANDIA/ MANZANO MTNS AND THE ESTANCIA VALLEY TO ACCOUNT FOR DECENT BURST OF SNOW EXPECTED IN THESE AREAS AS MID LEVEL FRONT MOVES THRU THIS AFTERNOON. LEFT WIND HIGHLIGHTS AS IS FOR NOW WITH CORE OF 700MB WINDS SLOWLY TRANSLATING SE AND DIMINISHING THRU THIS AFTERNOON. AS UPPER WAVE MOVES PUSHES INTO WEST TX MONDAY NIGHT WILL SEE A SFC COLD FRONT PLUNGE SOUTH ACROSS THE E PLAINS. FAVORED 00Z GFS SOLN...WITH SUPPORT FROM 00Z ECMWF/NOGAPS/GEM...ON PRECIP DEVELOPING BEHIND THE FRONT OVER THE NE AND E CENTRAL PLAINS MONDAY NIGHT INTO EARLY TUES. HOISTED WINTER STORM WATCH FOR THESE AREAS TO HIGHLIGHT STRONG NORTHERLY WINDS AND BLOWING/DRIFTING SNOW. SNOW ACCUMS MAY BE MARGINAL HOWEVER IMPACT COULD BE HIGH ENOUGH TO WARRANT A WARNING. OTHER CONCERN IS ALSO CRITICAL FIRE WX OVER THE E PLAINS SOUTH OF I-40. WILL RAISE RED FLAGS OVER ZONE 108 TO COVER THIS AFTERNOON FOR 15-20 PERCENT RH AND WINDS 20-30 MPH. ENTIRE SYSTEM PULLS TO THE EAST TUESDAY LEAVING BEHIND COOL NW FLOW STATEWIDE...AND PERHAPS LINGERING SNOW SHOWERS OVER THE FAR E PLAINS. LONG RANGE MODELS SHOW GENERALLY QUIET NW FLOW PATTERN WILL CONTINUE ACROSS THE STATE WITH SEASONABLE TEMPS OVER THE NORTH AND WEST AND MILD CONDITIONS IN THE E PLAINS. ISOLD MTN SNOW SHOWERS ARE POSSIBLE THROUGH THE PERIOD OVER THE NORTHERN MTNS IN THIS PATTERN. && .AVIATION... WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL AS MVFR...FREQUENT IFR AND OCCASIONAL LIFR CIGS AND VSBYS IN SNOW WILL PERSIST ACROSS NORTHWEST NEW MEXICO THROUGH TONIGHT. PERIODS OF SIMILAR CONDITIONS WILL OCCUR ACROSS CENTRAL AREAS AFTER NOON AND ACROSS NORTHEAST AND EAST NEW MEXICO TONIGHT AS A COLD FRONT ADVANCES. EMBEDDED THUNDERSTORMS COULD ACCOMPANY SNOW SHOWERS WEST OF THE CENTRAL MOUNTAIN CHAIN. STRONG SOUTHWEST WINDS WITH GUSTS OF 35 TO 45 KNOTS WILL BE COMMON ACROSS EASTERN AREAS TODAY WITH GUSTS TO 60 KNOTS ALONG THE CENTRAL AND SOUTHERN MOUNTAINS. NORTH WINDS WILL GUST TO 40 KNOTS LATE TONIGHT ACROSS THE NORTHEAST BEHIND THE COLD FRONT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 33 15 34 8 / 80 30 10 0 GALLUP.......................... 36 11 30 0 / 80 40 5 0 GRANTS.......................... 36 12 31 2 / 80 40 10 0 GLENWOOD........................ 45 24 42 16 / 70 40 5 0 CHAMA........................... 28 9 28 -9 / 90 60 30 5 LOS ALAMOS...................... 37 13 30 8 / 70 50 20 0 RED RIVER....................... 28 10 22 -5 / 80 50 30 5 TAOS............................ 32 11 30 -1 / 70 50 30 5 SANTA FE........................ 36 16 30 11 / 70 50 20 5 SANTA FE AIRPORT................ 40 19 33 12 / 60 40 20 5 ESPANOLA........................ 39 21 36 11 / 50 40 10 0 ALBUQUERQUE HEIGHTS............. 46 24 38 19 / 50 40 10 0 ALBUQUERQUE VALLEY.............. 47 22 40 15 / 50 30 5 0 ALBUQUERQUE FOOTHILLS........... 40 19 34 17 / 60 50 10 0 ALBUQUERQUE WEST MESA........... 44 21 39 16 / 60 30 10 0 SOCORRO......................... 49 24 45 19 / 40 30 5 0 SANDIA PARK/CEDAR CREST......... 34 16 30 8 / 70 60 30 5 MORIARTY/ESTANCIA............... 40 19 33 11 / 50 50 20 5 CARRIZOZO....................... 54 24 41 19 / 30 30 5 0 RUIDOSO......................... 45 22 33 18 / 40 40 5 0 RATON........................... 41 17 31 6 / 40 60 40 0 LAS VEGAS....................... 43 16 30 10 / 30 60 30 5 ROY............................. 42 22 35 15 / 10 60 30 5 CLAYTON......................... 56 21 30 16 / 10 60 60 5 SANTA ROSA...................... 60 25 36 19 / 20 50 30 5 TUCUMCARI....................... 64 28 37 18 / 10 50 40 5 FORT SUMNER..................... 62 25 43 19 / 10 30 30 5 CLOVIS.......................... 62 28 40 20 / 5 30 40 5 PORTALES........................ 65 29 41 19 / 5 20 30 5 ROSWELL......................... 67 32 49 24 / 5 20 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 5 AM MST TUESDAY FOR THE FOLLOWING ZONES... NMZ003-010-011. WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ002-004. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ001-008-014. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES...NMZ005>007-012-013. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-011>013-018>021. RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ016-017-026. && GUYER/19
Hazardous weather outlook, Feb 4, 6:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST MON FEB 4 2008 NMZ001>021-026-051300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW WILL CONTINUE ACROSS NORTHERN AND WESTERN NEW MEXICO THROUGH TONIGHT. HEAVY SNOW IS EXPECTED OVER THE NORTHERN AND WESTERN MOUNTAINS WITH PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW. SEE WINTER STORM WARNINGS AND ADVISORIES FOR DETAILS ON SNOWFALL AMOUNTS. WINDY CONDITIONS WILL CONTINUE EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH LATE AFTERNOON WITH LOW HUMIDITIES ALSO FORECAST IN THE EAST CENTRAL PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE NEAR AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR THIS AFTERNOON. STRONG WINDS WILL CONTINUE INTO LATE THIS AFTERNOON FROM INTERSTATE 40 SOUTHWARD INTO CHAVES COUNTY...INCLUDING THE SACRAMENTO MOUNTAINS. SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS WILL SEE GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER WEATHER WILL CONTINUE INTO LATE TUESDAY MORNING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. GUSTY WINDS WILL COMBINE WITH SNOW TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOWFALL WITH PERIODS OF REDUCED VISIBILITIES. WINDY AND DRY CONDITIONS WILL REDEVELOP OVER THE EASTERN PLAINS WEDNESDAY AND THURSDAY WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:49 PM MST | High Wind Warning | ABQ | 18 hr | |
| Feb 4, 4:58 AM MST | Winter Storm Watch | ABQ | 10 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.